Alabama, 2006Damaging Wind in Alabama, July 18, 2006
July 18, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 18, 8:24 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 18, 8:24 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
924 PM CDT TUE JUL 18 2006
.UPDATE...UPDATE FOR EVENING WEATHER.
&&
.DISCUSSON...A FEW STRONG STORMS STILL RUMBLING AT THIS HOUR...
BUT ALL IN ALL...COVERAGE WAS A LITTLE CLOSER TO WHAT WAS EXPECTED
TONIGHT. WITH LESS SHOWER ACTIVITY TONIGHT...MOST LOCATIONS ARE
STILL ON THE BALMY SIDE. THE EXCEPTION SEEMS TO BE THE FORTUNATE
IN THE VICINITY OF DANNELLY FIELD IN MONTGOMERY...WHERE AN EARLIER
THUNDERSTORM HAS COOLED TEMPERATURES DOWN INTO THE UPPER 70S.
FOR NOW...FORECAST LOOKS TO BE IN GOOD SHAPE. MADE THE OBLIGATORY
TWEAKS TO THE HOURLY GRIDS...BUT OTHERWISE...BELIEVE 10 PM LOOKS
LIKE A GOOD TIME FOR THE MAJORITY OF THE SHOWERS TO EITHER BE OVER
OR MOVED OUT OF THE FORECAST AREA. SO...FOR NOW...PLAN ON ISSUING
AN UPDATE AROUND 10 PM TO REMOVE EVENING WORDING...AND THAT IS
ABOUT IT.
KEEP COOL TOMORROW EVERYBODY...
JD/81
&&
.AVIATION...DISCUSSION FOR 00Z TAFS.
THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE AS WE HEAD INTO THE
LATE EVENING HOURS. A FEW THUNDERSTORMS COULD APPROACH THE VICINITY
OF MGM AND TOI THROUGH 02Z. VFR CONDITIONS ARE EXPECTED THROUGH AT
LEAST 05Z ACROSS MOST SITES. SITE ANB AND TOI COULD SEE MVFR
CONDITIONS AS EARLY AS 07Z AND A BRIEF IFR BETWEEN 10Z AND 12Z AS
PATCHY FOG DEVELOPS. ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED
TOMORROW AFTERNOON. SINCE COVERAGE WILL BE ISOLATED...IT WILL NOT BE
INCLUDED IN THE TAF. IF ONE DOES HAPPEN TO MOVE ACROSS A TAF
SITE...IT WILL BE SHORT LIVED.
10/ARM
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
81/10
Hazardous weather outlook, Jul 18, 7:22 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CDT TUE JUL 18 2006
ALZ011>015-017>050-200120-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
822 PM CDT TUE JUL 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
10/ARM
In the hours before
Special weather statement, Jul 18, 7:58 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT TUE JUL 18 2006
ALZ022-030-031-190230-
GREENE-PICKENS-SUMTER-
858 PM CDT TUE JUL 18 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...GREENE AND
PICKENS COUNTIES UNTIL 930 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MPH AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ALICEVILLE...MOVING SOUTH AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MCMULLEN AND
ALICEVILLE THROUGH 930 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
10/ARM
Special weather statement, Jul 18, 8:29 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 PM CDT TUE JUL 18 2006
ALZ013-190300-
FAYETTE-
929 PM CDT TUE JUL 18 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 1000
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE
POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTHEAST OF FAYETTE...MOVING SOUTH AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FAYETTE...BERRY AND
NEWTONVILLE THROUGH 1000 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
IN ADDITION TO THE LIGHTNING...THESE STORMS COULD PRODUCE STRONG
GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
10/ARM
Local storm report, Jul 18, 9:01 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL FAYETTE 33.69N 87.83W
07/18/2006 E1.00 INCH FAYETTE AL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL REPORTED IN DOWNTOWN FAYETTE.
&&
ARMSpecial weather statement, Jul 18, 9:23 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT TUE JUL 18 2006
ALZ022-190400-
PICKENS-
1023 PM CDT TUE JUL 18 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1100
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PALMETTO...MOVING SOUTH AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PALMETTO...HARPERS
MILL AND REFORM THROUGH 1100 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
IN ADDITION TO THE LIGHTNING...HAIL UP TO ONE HALF INCH IN
DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.
10/ARM
Special weather statement, Jul 18, 9:37 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1037 PM CDT TUE JUL 18 2006
ALZ015-190400-
WALKER-
1037 PM CDT TUE JUL 18 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 1100
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CARBON HILL...MOVING SOUTH AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KANSAS...ELDRIDGE AND
CARBON HILL THROUGH 1100 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
IN ADDITION TO THE LIGHTNING...HAIL UP TO ONE HALF INCH IN
DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.
10/ARM
Local storm report, Jul 18, 9:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM DOWNBURST 5 E MILLPORT 33.56N 87.99W
07/18/2006 LAMAR AL EMERGENCY MNGR
TREES DOWN REPORTED ON TOMLIN ROAD.
&&
ARMThunderstorm Wind, Lamar
- When
- July 18, 9:55 PM CST
- Where
- Lamar County, 3 mi WNW of Millport
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.583, -88.133
A roof was blown off a mobile home on Dison Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522895.